Alert archive / Oklahoma / River Flood Warnings in 2024
River Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Aug 12, 2024, 6:41 AM CDT for Creek County, Oklahoma. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2024, 6:41 AM CDT (11:41 UTC)
- Expired
- Aug 12, 2024, 8:39 PM CDT
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Creek County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:25 AM CDT, 16 minutes earlier.
Area forecast discussion, Aug 12, 6:25 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 625 AM CDT Mon Aug 12 2024 ...New AVIATION... .SHORT TERM... (Today) Issued at 329 AM CDT Mon Aug 12 2024 Showers and thunderstorms have developed as expected and will continue moving east and southeast through the morning hours, with most of the precipitation exiting the area by around midday. Current trends suggest the heaviest rainfall over the next few hours may overlap areas where heavy rain fell Sunday morning, so will need to keep a close eye on the flooding potential, with Muskogee county potentially most at risk based on current trends. We may see a bit more sunshine this afternoon than we did Sunday, but confidence is low given the high moisture content. Have lowered afternoon high temperatures from the NBM closer to the GFS/NAM MOS numbers, with most locations remaining in the 80s again today. && .LONG TERM... (Tonight through Sunday) Issued at 329 AM CDT Mon Aug 12 2024 Yet another round of convection appears poised to affect parts of the area late tonight into Tuesday morning, but this time it appears the better chances will be displaced to the north and east from where the current heaviest rains are. Far northeast Oklahoma and northwest Arkansas will see the highest rain chances. More sunshine Tuesday will allow most places to warm into the 90s, with afternoon heat index values likely exceeding 105 in some places. Wednesday looks to remain dry as an upper ridge dominates our weather. Temperatures will likely climb even hotter that day, but recent rains will likely keep readings below their full potential. The upper ridge gets shoved south Thursday and Friday as an upper trough passes to our north allowing a cold front to sag south into our area. Shower and thunderstorm chances will return Thursday and Thursday night with this front and temperatures may be slightly lower across the northern part of our area. The upper ridge looks to retrograde west over the weekend. The NBM keeps our area dry, but confidence is low given the expected upper air pattern, and it is possible that pops may eventually be needed and that temperatures may not be as hot as forecast. We will just have to wait and see on this. && .AVIATION... (12Z TAFS) Issued at 625 AM CDT Mon Aug 12 2024 RA/TSRA will begin to decrease early in the period across the NE OK sites, and ending between across the NE OK sites, 15-16z at KMLC, and between 16-18z across the AR sites. MVFR/brief IFR cigs and MVFR/brief IFR vsbys in periods of thunder can be expected during the aforementioned time frame. MVFR cigs may linger into the afternoon across the AR sites before improving to VFR categories. However, the NE OK sites likely will improve to VFR elements by mid morning. Storm chances tonight get pushed further north as upper ridging begins to build back into the region. Will include PROB30 groups at KBVO and the NW AR sites after 08z with this issuance. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 72 94 78 / 50 30 30 0 FSM 83 72 95 76 / 80 20 30 0 MLC 87 73 96 77 / 60 10 20 0 BVO 86 70 92 74 / 50 40 40 0 FYV 81 68 90 72 / 90 30 50 10 BYV 82 68 89 70 / 90 40 60 10 MKO 85 71 94 74 / 80 20 30 0 MIO 84 69 90 72 / 90 50 60 10 F10 87 72 95 75 / 60 10 20 0 HHW 89 73 97 77 / 30 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...23
Hazardous weather outlook, Aug 12, 5:23 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 523 AM CDT Mon Aug 12 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 523 AM CDT Mon Aug 12 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms are ongoing early this morning across eastern Oklahoma and northwest Arkansas. A narrow band of very heavy rainfall has set up from near Pawhuska to near Eufaula, and the greatest threat for flash flooding this morning will be along and just east of this line. Thunderstorms will begin to diminish in intensity later this morning, with only widely scattered showers and storms expected to persist into early afternoon from western Arkansas into southeast Oklahoma. Another round of showers and storms is expected to affect parts of northeast Oklahoma and far northwest Arkansas by late tonight, and locally heavy rainfall will also be possible with these storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Dangerous Heat Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY through SUNDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Showers and thunderstorms will likely continue into Tuesday morning across mainly northeast Oklahoma and northwest Arkansas. Dangerous heat will then return Tuesday afternoon and Wednesday, with afternoon heat index values reaching 105 to 110 degrees in some places. A weak cold front will move into the area Thursday and Thursday night bringing another chance of thunderstorms. Hot weather will likely continue through the weekend, with afternoon heat index values near or above 105 degrees in some places. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:06 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Aug 12, 3:18 AM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 12, 4:20 AM CDT | Areal Flood Warning | TSA | Creek, Pawnee, Tulsa | 2 hr |
| Aug 12, 4:45 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee | 5 hr |
| Aug 12, 5:12 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah | 5 hr |
| Aug 12, 7:13 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 12, 7:19 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Aug 12, 8:49 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg | 4 hr |
| Aug 12, 9:35 AM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 3 hr |
| Aug 12, 12:37 PM CDT | Areal Flood Warning | TSA | Latimer, Pittsburg | 113 min |
| Aug 12, 1:33 PM CDT | Heat Advisory | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more | 31 hr |
Nearby
River Flood Warnings in Oklahoma, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.